On Hilbert 17th problem and real nullstellensatz for global analytic functions

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Google Scholar
Research Projects
Organizational Units
Journal Issue
The author proves a Nullstellensatz for the ring of real analytic functions on a compact analytic manifold. The main results are the following. Theorem 1: Let X be a compact irreducible analytic set of a real analytic manifold M and f:X→R a nonnegative analytic function. Then f is a sum of squares of meromorphic functions. Theorem 2: Let I be a finitely generated ideal of O(M) with Z(I) compact. Then IZ(I)=I√R, where Z(I) is the zero set of I, IZ(I) the ideal of functions (in O(M)) vanishing on I, and I√R the real radical of I (i.e. the set of functions f in O(M) such that there exist g1,⋯,gk and an integer p with f2p + g2 1 + ⋯ +g2k ∈ I). Corollary: Let I be as in Theorem 2. Then IZ(I)=I if and only if I is real (i.e. I=I √ R). The proofs are based on results about extension of orders.
Abhyankar, S.: On the valuation centered in a local domain, Am. J. Math. 78, 321-348 (1956) Becket, E.: Valuations and real places in the theory of formally real fields, in Lecture Notes in Math. 959. Berlin Heidelberg New York: Springer 1982 Bochnak, J., Efroymson, G.: Real algebraic geometry and the 17th Hilbert Problem. Math. Ann. 251, 213-241 (1980) Bochnak, J., Kucharz, W., Shiota, M.: On equivalence of ideals of real global analytic functions and the 17th Hilbert Problem. Invent. Math. 63, 403-421 (1981) Bochnak, J., Risler, J.J.: Sur le théoréme des zéros pour les variétés analytiques réelles de dimension 2, Ann. Sci. Ec. Norm. Super. 8, 353-364 (1975) Bourbaki, N.: Commutative Algebra. Paris: Hermann 1972 Bruhat, F., Whitney, H.: Quelques propriétés fondamentales des ensembles analytiques réels, Comment. Math. Helv. 33, 132-160 (1959) Brumfiel, G.W.: Partially ordered rings and semialgebraic geometry. London Math. S. 37. Cambridge: University Press 1979 Brumfiel, G.W.: Real valuation rings and ideals, in Lecture Notes in Math. 959. Berlin Heidelberg New York: Springer 1982 Cartan, H.: Variétés analytiques réelles et variétés analytiques complexes. Bull. Soc. Math. France 85, 77-99 (1957) Grothendieck, A., Dieudonné, J.: Elements de Geométrie Algebrique. Publ. Math. I.H.E.S. 24 (1965) Frisch, J.: Points de platitude d'un morphisme d'espaces analytiques complexes, Invent. Math. 4, 118-138 (1967) Jacobson, N.: Lectures in Abstract Algebra, III, Graduate Texts in Math. 32. Berlin Heidelberg New York: Springer Jaworski, P.: Positive definite analytic functions and vector bundles. Bull. Acad. Pol. Sci., XXX, nº 11-12, 501-506 (1982) Kobayashi, S., Nomizu, K.: Foundations of Differential Geometry. I. Interscience Tracts in Pure and Appl. Math. 15. New York: J. Wiley 1963 Lassalle, G.: Sur le théoréme des zéros differentiables, in Lecture Notes in Math. 535. Berlin Heidelberg New York: Springer 1975 Lam, T.Y.: An introduction to real algebra. Sexta Escuela Latinoamericana de Mat. Oaxtepec, 1982 Lam, T.Y.: Orderings, valuations and quadratic forms. Conf. Board Math. Sciences, 52, AMS 1983 Matsumura, H.: Commutative Algebra, 2d edition. Amsterdam: W.A. Benjamin Co. 1980 Risler, JJ.: Le théorème des zéros en géométries algébrique et analytique réelles. Bull. Soc. Math. Fr. 104, 113-127 (1976) Ruiz, J.M.: Central orderings in fields of real meromorphic function germs. Manuscr. Math. 46, 193-214 (1984) Ruiz, J.M.: Local theory of total orderings in excellent domains. Preprint 1984 Ruiz, J.M.: A quantitative theorem on extensions of orderings under completion. Preprint 1984